Alert archive / West Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 77, NWS Charleston, WV

July 5, 2018Kanawha County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 5, 2018, 7:53 PM EDT for Kanawha County, West Virginia. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2018, 7:53 PM EDT (23:53 UTC)
Expired
Jul 5, 2018, 8:30 PM EDT
In force
37 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 22 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:57 PM EDTTSTM WND DMGCharleston, WVTREE DOWN ON GREENBRIER STREET
Jul 5, 7:57 PM EDTTSTM WND GST 533 Ne Charleston, WV
Jul 5, 7:58 PM EDTTSTM WND DMGCharleston, WVTREE DOWN AT GREENBRIER STREET AND COONSKIN DRIVE
Jul 5, 8:12 PM EDTTSTM WND DMG1 E Coal Fork, WVTREE FELL ALONG BIG COAL FORK DR, BRINGING DOWN POWERLINE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WUUS51 KRLX 052353
SVRRLX
WVC039-060030-
/O.NEW.KRLX.SV.W.0077.180705T2353Z-180706T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
753 PM EDT THU JUL 5 2018

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Central Kanawha County in central West Virginia...

* Until 830 PM EDT.

* At 752 PM EDT, severe thunderstorms were located along a line
  extending from near Elkview to near Charleston, moving southeast at
  15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Charleston, South Charleston, Chesapeake, Marmet, Belle, Pinch,
  Coal Fork and Elkview.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 between mile markers 1 and 11.
 Interstate 77 in West Virginia between mile markers 96 and 107.
 Interstate 64 in West Virginia between mile markers 56 and 57.
 West Virginia Turnpike between mile markers 86 and 95.
 Route 119 between mile markers 76 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3844 8130 3819 8153 3833 8172 3849 8156
TIME...MOT...LOC 2352Z 296DEG 13KT 3845 8151 3833 8167 

HAIL...<.75IN
WIND...60MPH
 
$$

30
2 follow-up statements
023 
WWUS51 KRLX 060010
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
810 PM EDT THU JUL 5 2018

WVC039-060030-
/O.CON.KRLX.SV.W.0077.000000T0000Z-180706T0030Z/
Kanawha WV-
810 PM EDT THU JUL 5 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL KANAWHA COUNTY...

At 810 PM EDT, severe thunderstorms were located along a line
extending from near Elkview to near Charleston, moving southeast at
15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Charleston, Chesapeake, Marmet, Belle, Pinch, Coal Fork and Elkview. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3844 8130 3819 8153 3829 8166 3847 8145
TIME...MOT...LOC 0010Z 296DEG 13KT 3842 8144 3830 8160 

HAIL...<.75IN
WIND...60MPH
 
$$

30
186 
WWUS51 KRLX 060021
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
821 PM EDT THU JUL 5 2018

WVC039-060031-
/O.EXP.KRLX.SV.W.0077.000000T0000Z-180706T0030Z/
Kanawha WV-
821 PM EDT THU JUL 5 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KANAWHA COUNTY WILL
EXPIRE AT 830 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3844 8130 3819 8153 3829 8166 3847 8145
TIME...MOT...LOC 0021Z 296DEG 13KT 3842 8144 3830 8160 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:46 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 5, 7:46 PM EDT, 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Charleston WV
746 PM EDT Thu Jul 5 2018

.SYNOPSIS...
Showers and storms possible ahead of an approaching cold front
overnight and early Friday. Cold front crosses Friday, followed
by cooler air for the weekend into early next week.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
As of 645 PM Thursday...

Expired Heat Advisory as of 6pm. Scattered convection continues
across much of the region as of writing. Overall intensity of
convection should gradually wane with loss of diurnal
warming this evening. Additional precip may develop overnight
as a sfc cold approaches the area from the NNW. Will address any
overnight changes to the forecast later this evening.

As of 220 PM Thursday...

Continued with a Flash Flood Watch for portions of central and
north central WV and portions of southeast OH through midnight.
Ample bouyancy acting on very humid air with dewpoints in the
lower 70s, will promote thunderstorm development through this
evening. With PWATs from 2.15 to 2.50 inches but zero shear will
contribute for slow motion storms and back building through
tonight. Rainfall rates expected around 1.5 to 2 inches an
hour, could produce localize flash flooding.

SFC observations show heat indices reached the upper 90s across
the lowlands. Although cloudiness and cooling showers should
lower the heat, the heat advisory still in effect until 6 pm.

Additional showers or storms will be possible overnight as a
cold front approaches from the northwest. Kept chance PoPs as
models show different solutions. Additional rainfall could
aggravate the water issues overnight.

The actual cold front is expected to reach the OH River around
12Z Friday. Dry and relatively cool air will filter behind the
cold front to provide dry weather and pleasant temperatures
through the weekend.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
As of 241 PM Thursday...

Cooler and drier surface high pressure will build into the region
Friday night and then remain in control of our weather through
the remainder of the period. As a result...shower and
thunderstorm chances will come to an end early Friday night with
dry weather anticipated through Sunday night.

Expect seasonable temperatures with less humid conditions.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 241 PM Thursday...

High pressure pushes southeast allowing a cold front to push into
the area by mid week. Model blend suggests there is a slight
chance of showers and storms with the front, especially across
our southern counties on Tuesday. High pressure will build back
into the area resulting in dry weather into Wednesday Night.
Another system will dive southeast late in the period bringing a
chance for unsettled weather on Thursday.

Current indications are that temperatures will return on Monday with
daytime readings returning to near 90 degrees for the remainder
of the period.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM Thursday...

Sct convection ongoing across region with new dvlpmnt occrng (as
of writing) vcnty KCRW. Any TS that occurs this evening has
potential to produce strong downbursts and reduced VSBYs. Areal
coverage of precip should wane some late this evening as
nocturnal cooling kicks in.

Forecast certainty then decreases overnight as some guidance
indicates renewed precip dvlpmnt after 6z while other guidance
indicates drier conditions. For now, will carry mention of
precip being in the area overnight but not prevailing. Areas of
+FG possible later tonight for aerodromes that experienced
rainfall today.

Cold front prog to push from NW to SE across the region drng the
day Friday with a period of SHRA/iso TSRA xpctd until drier air
begins to filter into the area. MVFR may prevail drng periods
of precip and immediately after FROPA on Fri.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Amendments may be required this evening
and will be based on convective trends. +FG may not prevail
around sunrise Fri if cold front arrives faster than xpctd or if
renewed precip dvlpmnt occurs overnight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 07/06/18
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    M    M    L    L    L    L    L
HTS CONSISTENCY  H    M    M    M    M    M    H    M    H    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    M    M    L    L    L    L
EKN CONSISTENCY  M    H    H    M    L    L    M    L    L    L    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    L    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    L    L

AFTER 00Z SATURDAY...
Widespread IFR not xcptd at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 1 AM EDT Friday for WVZ007>011-013>020-
     026>032-039-040-519-521-522-525-526.
OH...Flash Flood Watch until 1 AM EDT Friday for OHZ066-067-075-076-
     085.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/MPK
NEAR TERM...RQH/ARJ
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...RQH
Hazardous weather outlook, Jul 5, 6:52 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Charleston WV
652 PM EDT Thu Jul 5 2018

OHZ066-067-075-076-085-WVZ007>011-013>020-026>032-039-040-519-521-
525-526-062300-
Perry-Morgan-Athens-Washington-Meigs-Mason-Jackson WV-Wood-Pleasants-
Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Nicholas-Northwest Webster-Northwest Randolph-
Southeast Randolph-
652 PM EDT Thu Jul 5 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio
and much of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a marginal risk of severe thunderstorms this evening and
tonight. Small hail and damaging winds are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ083-084-086-087-WVZ005-006-517-062300-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Vinton-Gallia-Lawrence OH-
Wayne-Cabell-Northwest Fayette-
652 PM EDT Thu Jul 5 2018

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of southeast West Virginia and
western West Virginia.

.DAY ONE...Tonight.

There is a marginal risk of severe thunderstorms this evening and
tonight. Small hail and damaging winds are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024-025-033-034-515-516-518-520-523-524-062300-
Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Northwest Pocahontas-Southeast Pocahontas-
652 PM EDT Thu Jul 5 2018

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ522-062300-
Southeast Webster-
652 PM EDT Thu Jul 5 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 5, 5:00 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
500 PM EDT THU JUL 5 2018

KYZ105-052130-
Lawrence-
500 PM EDT THU JUL 5 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LAWRENCE COUNTY...

At 459 PM EDT, a strong thunderstorm was located near Yatesville Lake
State Park, moving south at 5 mph.

Wind gusts up to 50 mph are possible with this storm. These winds
may be strong enough to down small limbs and weakly rooted or
disease trees.

This storm will remain over mainly rural areas of north central
Lawrence County.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3822 8281 3822 8273 3815 8269 3815 8283
TIME...MOT...LOC 2059Z 357DEG 5KT 3820 8276

30
Special weather statement, Jul 5, 5:11 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
511 PM EDT THU JUL 5 2018

KYZ105-052145-
Lawrence-
511 PM EDT THU JUL 5 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE COUNTY...

At 510 PM EDT, a strong thunderstorm was located near Yatesville Lake
State Park, moving south at 10 mph.

Wind gusts up to 50 mph are possible with this storm. These winds
may be strong enough to down small limbs and weakly rooted or
disease trees.

Locations impacted include...
Yatesville Lake State Park.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If you are on or near Yatesville Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 3816 8284 3816 8268 3806 8262 3805 8287
TIME...MOT...LOC 2110Z 345DEG 10KT 3816 8275

30
Special weather statement, Jul 5, 6:08 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
608 PM EDT THU JUL 5 2018

WVZ010-011-020-052300-
Doddridge-Pleasants-Tyler-
608 PM EDT THU JUL 5 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
PLEASANTS...NORTHWESTERN DODDRIDGE AND TYLER COUNTIES...

At 607 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Paden City to near Sistersville. Movement
was southeast at 25 mph.

Wind gusts up to 50 mph are possible with these storms. These winds
may be strong enough to down small limbs and weakly rooted or
disease trees.

Locations impacted include...
Middlebourne, Paden City, Sistersville, Friendly, Fly, Alma, Point
Lookout, Wick, Lima and Canton.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3954 8078 3951 8074 3947 8071 3948 8067
      3946 8067 3947 8064 3931 8077 3938 8092
      3938 8094 3946 8111 3953 8105 3961 8095
TIME...MOT...LOC 2207Z 309DEG 21KT 3961 8092 3949 8102

30
Special weather statement, Jul 5, 7:01 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
701 PM EDT THU JUL 5 2018

WVZ011-017>020-029-060015-
Calhoun-Doddridge-Ritchie-Wirt-Gilmer-Tyler-
701 PM EDT THU JUL 5 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CALHOUN...
EASTERN RITCHIE...SOUTHERN DODDRIDGE...NORTHWESTERN GILMER...EAST
CENTRAL WIRT AND SOUTH CENTRAL TYLER COUNTIES...

At 701 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pennsboro to 10 miles northwest of
Grantsville. Movement was east at 10 mph.

Wind gusts of 40 to 50 mph are possible with these storms. These
winds may be strong enough to down small limbs and weakly rooted or
disease trees.

Locations impacted include...
Harrisville, Grantsville, Pennsboro, West Union, Pullman, Auburn,
Greenwood, Smithville, Blandville, New Milton, Newberne, Smithburg,
Big Springs, Berea, Brohard, Burnt House and Munday.

This includes Route 50 in West Virginia between mile markers 42 and
63.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3931 8059 3889 8106 3899 8129 3936 8087
TIME...MOT...LOC 2301Z 288DEG 7KT 3929 8094 3906 8119

30
Special weather statement, Jul 5, 7:26 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
726 PM EDT THU JUL 5 2018

WVZ015-060000-
Kanawha-
726 PM EDT THU JUL 5 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL KANAWHA
COUNTY...

At 726 PM EDT, strong thunderstorms were clustered over Coal Fork, or
7 miles southeast of Charleston, moving east at 5 mph.

Wind gusts up to 50 mph are possible with this storm. These winds
may be strong enough to down small limbs and weakly rooted or
disease trees.

Locations impacted include...
Charleston, Chesapeake, Marmet, Belle, Pinch and Coal Fork.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 77 in West Virginia near mile marker 96.
 West Virginia Turnpike between mile markers 89 and 95.

LAT...LON 3825 8162 3841 8152 3845 8130 3821 8147
TIME...MOT...LOC 2326Z 288DEG 6KT 3829 8151

30
Special weather statement, Jul 5, 7:41 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
741 PM EDT THU JUL 5 2018

WVZ016-018-029-060015-
Calhoun-Roane-Gilmer-
741 PM EDT THU JUL 5 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CALHOUN...
SOUTHWESTERN GILMER AND SOUTHERN ROANE COUNTIES...

At 741 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Grantsville to 6 miles southwest of
Arnoldsburg to 9 miles northwest of Clendenin. Movement was southeast
at 15 mph.

Wind gusts up to 50 mph are possible with these storms. These winds
may be strong enough to down small limbs and weakly rooted or
disease trees.

Locations impacted include...
Arnoldsburg, Amma, Millstone, Orma, Left Hand, Looneyville, Tariff,
Stumptown, Mount Zion, Chloe and Walton.

This includes Interstate 79 between mile markers 22 and 31.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3888 8093 3865 8106 3853 8124 3852 8127
      3854 8131 3854 8139 3862 8152 3877 8127
      3892 8113
TIME...MOT...LOC 2341Z 310DEG 13KT 3890 8113 3874 8124 3860 8146

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:27 AM EDTHeat AdvisoryRLXBoone, Cabell, Calhoun, Clay, Jackson, Kanawha and 8 more14 hr
Jul 5, 10:32 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Calhoun, Clay, Doddridge and 19 more14 hr
Jul 5, 1:27 PM EDTSpecial Weather StatementRLXTaylor33 min
Jul 5, 3:11 PM EDTSpecial Weather StatementRLXRandolph34 min
Jul 5, 4:00 PM EDTSpecial Weather StatementRLXUpshur30 min
Jul 5, 6:08 PM EDTSpecial Weather StatementRLXTyler52 min
Jul 5, 7:01 PM EDTSpecial Weather StatementRLXDoddridge, Ritchie74 min
Jul 5, 7:26 PM EDTSpecial Weather StatementRLXKanawha34 min
Jul 5, 7:41 PM EDTSpecial Weather StatementRLXCalhoun34 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.